Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 7, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Mar 30, 2016, 9:58 AM MDT for Meade County, Pennington County, South Dakota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 9:58 AM MDT (15:58 UTC)
- Expired
- Mar 30, 2016, 1:10 PM MDT
- In force
- 3 hr
- Issued by
- NWS Rapid City, SD
Counties Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 18 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 4.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS73 KUNR 301558 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 958 AM MDT WED MAR 30 2016 SDZ026-031-072-073-310000- /O.NEW.KUNR.WI.Y.0007.160330T1600Z-160331T0000Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 958 AM MDT WED MAR 30 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...LATE MORNING THROUGH THE AFTERNOON HOURS. * WINDS...SUSTAINED WINDS FROM 25 MPH TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
1 follow-up statement
756 WWUS73 KUNR 301910 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 110 PM MDT WED MAR 30 2016 SDZ026-031-072-073-302015- /O.CAN.KUNR.WI.Y.0007.000000T0000Z-160331T0000Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 110 PM MDT WED MAR 30 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS OF 20 MPH TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ALONG THE RAPID CITY FOOTHILLS AND ADJACENT PLAINS THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 30, 6:43 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 30, 6:43 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
643 AM MDT WED MAR 30 2016
.UPDATE...
ISSUED AT 642 AM MDT WED MAR 30 2016
REMOVED A FEW MORE ZONES FROM THE WINTER WEATHER ADVISORY. IT
LOOKS LIKE WE MAY BE ABLE TO CANCEL MOST OF THE WINTER HEADLINES
THIS MORNING IF CURRENT TRENDS CONTINUES.
&&
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
ISSUED AT 304 AM MDT WED MAR 30 2016
LATEST UPPER ANALYSIS SHOWS A TROUGH EXTENDING FROM NEAR HUDSON
BAY...FROM NE-SW ACROSS THE DAKOTAS TO AN UPPER LOW THAT IS
CURRENTLY TRANSITIONING ACROSS THE ROCKIES FROM THE FOUR CORNERS
AREA TOWARD EASTERN COLORADO. THE LOCATION OF THE SURFACE LOW
CENTER IS CURRENTLY OVER WESTERN NEBRASKA AS INDICATED BY SFC
OBSERVATIONS AND THE ROTATION OF THE BANDS OF PRECIPITATION MOVING
NORTHWARD TOWARD THE FORECAST AREA. SFC TEMPERATURES HAVE REMAINED
RELATIVELY WARM OVERNIGHT WITH THE PRECIPITATION FALLING AS RAIN
OVER MUCH OF THE REGION. CURRENTLY SNOW IS FALLING OVER PARTS OF
OF NORTHEASTERN WYOMING...THE NORTHERN AND CENTRAL BLACK HILLS
AND THE ADJACENT FOOTHILLS. THE RAPID CITY AREA CURRENTLY IS
EXPERIENCING A MIX OF RAIN AND SNOW. EXPECT TO SEE A FEW MORE
LOCATIONS TURN OVER TO ALL SNOW STILL THIS MORNING BUT DUE TO THE
WARM TEMPERATURES...ACTUAL ACCUMULATIONS ON THE PLAINS WILL BE
LIMITED...ESPECIALLY OVER PARTS OF WRN AND CNTRL SD. HAVE KEPT
THE WINTER WEATHER HEADLINES IN PLACE FOR NOW DUE TO THE EXPECTED
INCREASING WINDS THIS MORNING AND UNTIL WE BEGIN TO RECEIVE SOME
GROUND TRUTH REPORTS THIS MORNING. THE PRECIPITATION WILL
GRADUALLY END FROM NORTHWEST TO SOUTHEAST THIS MORNING INTO THIS
AFTERNOON.
A FAST MOVING CLIPPER SYSTEM WILL CROSS THE FORECAST AREA TONIGHT
ACCOMPANIED BY STRONG AND GUSTY WINDS THAT WILL CONTINUE THROUGH
THURSDAY. MANY AREAS WILL SEE LIGHT SNOW TONIGHT INTO THURSDAY
MORNING. ACCUMULATIONS ON THE SOUTH DAKOTA PLAINS WILL BE
LIGHT...GENERALLY LESS THAN AN INCH. PARTS OF NORTHEASTERN WYOMING
MAY SEE 1 TO 3 INCHES WITH 3 TO 5 INCHES OF SNOW OVER PARTS OF THE
NORTHERN AND CENTRAL BLACK HILLS TONIGHT INTO THURSDAY.
.LONG TERM...FRIDAY THROUGH TUESDAY
ISSUED AT 304 AM MDT WED MAR 30 2016
UPPER LEVEL RIDGING WILL DOMINATE THE EXTENDED PERIOD
FROM FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. A WEAK SHORTWAVE IN
NORTHWEST FLOW MAY BRING A FEW SHOWERS TO CENTRAL SOUTH DAKOTA
SUNDAY NIGHT. OTHERWISE...DRY AND MILD CONDITIONS WILL PREVAIL.
TEMPERATURES WILL BE IN THE 40S AND 50S FOR FRIDAY...BUT WARM INTO
THE 50S AND 60S FOR THE WEEKEND INTO EARLY NEXT WEEK. THE WARMEST
DAY LOOKS TO BE ON TUESDAY...WHERE SOME 70S WILL BE POSSIBLE.
&&
.AVIATION...FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING
ISSUED AT 304 AM MDT WED MAR 30 2016
MVFR/IFR CONDITIONS WITH RAIN/SNOW WILL PREVAIL
EARLY THIS MORNING...WITH AREAS OF LIFR CONDITIONS ACROSS NERN WY
AND FAR WRN SD IN SNOW. NORTHERLY WINDS WILL INCREASE ACROSS THE
AREA THIS MORNING. THE STRONGEST WINDS WILL BE IN THE RAPID CITY
AREA AND ADJACENT PLAINS...WHERE SOME GUSTS TO NEAR 50 KTS ARE
LIKELY LATE MORNING INTO THE EARLY AFTERNOON. THESE NORTHERLY WINDS
WILL SLOWLY TAPER OFF DURING THE EARLY EVENING HOURS. RAIN/SNOW WILL
TAPER OFF BY LATE MORNING ACROSS MUCH OF THE AREA...WITH THE
EXCEPTION OF SOUTH CENTRAL SOUTH DAKOTA. IFR CIGS SHOULD IMPROVE TO
AT LEAST MFVR FOR THE AFTERNOON ACROSS NORTHEAST WYOMING AND FAR
WESTERN SOUTH DAKOTA.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL NOON MDT TODAY FOR SDZ024-028.
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR SDZ025-029-072.
WY...WINTER STORM WARNING UNTIL NOON MDT TODAY FOR WYZ057.
WINTER STORM WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR WYZ055.
WINTER WEATHER ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR WYZ058.
&&
UPDATE...10
SHORT TERM...10
LONG TERM...15
AVIATION...15Hazardous weather outlook, Mar 30, 3:47 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 347 AM MDT WED MAR 30 2016 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-311400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER- OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS-NORTHERN CAMBELL-SOUTHERN CAMPBELL- WESTERN CROOK-WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 347 AM MDT WED MAR 30 2016 /447 AM CDT WED MAR 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW AND RAIN WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST FROM THIS MORNING INTO THIS AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED OVER MUCH OF THE AREA TODAY WITH NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO NEAR 50 MPH AT TIMES. A FAST MOVING DISTURBANCE WILL BRING LIGHT SNOW TO MUCH OF THE AREA TONIGHT. ANY SNOW ACCUMULATIONS ON THE SOUTH DAKOTA PLAINS ARE EXPECTED TO BE LESS THAN AN INCH...WITH A FEW INCHES POSSIBLE TONIGHT THROUGH THURSDAY MORNING OVER PARTS OF NORTHEASTERN WYOMING AND POSSIBLY 3 TO 5 INCHES OVER THE NORTHERN AND CENTRAL BLACK HILLS. STRONG NORTHERLY WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE THROUGH THURSDAY. SUSTAINED WINDS OF 40 MPH ARE POSSIBLE WITH GUSTS TO NEAR 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Mar 30, 9:21 AM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
921 AM MDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW SUNDANCE 44.40N 104.37W
03/30/2016 M1.0 INCH CROOK WY TRAINED SPOTTER
0.40 OF LIQUID PRECIPITATION.
0600 AM RAIN SUNDANCE 44.40N 104.37W
03/30/2016 CROOK WY TRAINED SPOTTER
0.40 OF LIQUID PRECIPITATION.
0700 AM SNOW 3 ESE CHEYENNE CROSSING 44.28N 103.81W
03/30/2016 M3.0 INCH LAWRENCE SD COCORAHS
SNOWFALL AS OF 7 AM WEDNESDAY. LIQUID PRECIPITATION
0.37.
0700 AM HEAVY RAIN 7 NNE ELLSWORTH AFB 44.23N 103.03W
03/30/2016 M0.54 INCH MEADE SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 9 SE MEADOW 45.45N 102.07W
03/30/2016 PERKINS SD COCORAHS
0.46 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN TILFORD 44.30N 103.43W
03/30/2016 MEADE SD COCORAHS
0.47 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 2 NE BOX ELDER 44.14N 103.05W
03/30/2016 PENNINGTON SD COCORAHS
0.41 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 9 SSE SORUM 45.32N 102.88W
03/30/2016 PERKINS SD COCORAHS
0.48 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 8 WNW USTA 45.25N 102.32W
03/30/2016 M0.65 INCH PERKINS SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 9 ENE WEWELA 43.06N 99.61W
03/30/2016 M0.98 INCH TRIPP SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 6 SW BEULAH 44.48N 104.17W
03/30/2016 M0.91 INCH CROOK WY COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM SNOW 6 SW BEULAH 44.48N 104.17W
03/30/2016 M2.0 INCH CROOK WY COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM RAIN 5 WNW SWETT 43.21N 102.03W
03/30/2016 BENNETT SD COCORAHS
0.48 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 1 SSE DOWNTOWN SPEARFIS 44.49N 103.85W
03/30/2016 M1.10 INCH LAWRENCE SD COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 1 S DOWNTOWN BELLE FOUR 44.65N 103.85W
03/30/2016 M0.73 INCH BUTTE SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM SNOW 1 SSE DOWNTOWN SPEARFIS 44.49N 103.85W
03/30/2016 M1.5 INCH LAWRENCE SD COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM RAIN EDGEMONT 43.30N 103.83W
03/30/2016 FALL RIVER SD COCORAHS
0.40 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 6 NNW EDGEMONT 43.37N 103.88W
03/30/2016 FALL RIVER SD CO-OP OBSERVER
0.45 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 3 SE SAINT ONGE 44.52N 103.67W
03/30/2016 M0.72 INCH LAWRENCE SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0900 AM SNOW LEAD 44.35N 103.76W
03/30/2016 M3.0 INCH LAWRENCE SD TRAINED SPOTTER
3 OF SNOW IN 6 HOURS. VISIBILITY LESS THAN A QUARTER OF
A MILE.
&&
MLSLocal storm report, Mar 30, 9:28 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
928 AM MDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 SW BROWNSVILLE 44.21N 103.79W
03/30/2016 M3.0 INCH LAWRENCE SD OTHER FEDERAL
SNOWFALL THROUGH 7AM WEDNESDAY.
0700 AM SNOW 6 NNW SUNDANCE 44.49N 104.41W
03/30/2016 M4.0 INCH CROOK WY OTHER FEDERAL
SNOWFALL THROUGH 7AM WEDNESDAY.
&&
MLSThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:31 PM MDT | High Wind Warning | UNR | Meade, Pennington | 29 hr |
| Mar 30, 2:31 PM MDT | Wind Advisory | UNR | Bennett, Butte, Custer, Haakon, Harding, Jackson and 8 more | 29 hr |
| Mar 30, 2:31 PM MDT | Winter Weather Advisory | UNR | Lawrence, Meade, Pennington | 15 hr |
Nearby
Wind Advisories in South Dakota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.